Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 178, NWS Nashville, TN

May 2, 2006Lawrence County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 2, 2006, 5:49 PM CDT for Lawrence County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2006, 5:49 PM CDT (22:49 UTC)
Expired
May 2, 2006, 6:15 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 022249
SVROHX
TNC099-022315-
/O.NEW.KOHX.SV.W.0178.060502T2249Z-060502T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CDT TUE MAY 2 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAWRENCE COUNTY IN TENNESSEE

* UNTIL 615 PM CDT

* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LORETTO...OR ABOUT 17 MILES NORTHEAST OF UNDERWOOD-PETERSVILLE...
  AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN LAWRENCE COUNTY AT 600 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3511 8750 3493 8752 3487 8700 3501 8707

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:22 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 2, 3:22 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
322 PM CDT TUE MAY 2 2006

.SHORT TERM...EXCEPT FOR A COUPLE OF SHOWERS, ALL THE EARLIER
PRECIPITATION HAS EITHER DISSIPATED OR LEFT THE MID STATE.
TEMPERATURES ARE FINALLY IN THE 70S, OR HEADED THERE, WITH
SURFACE HEATING EXPECTED TO CONTINUE INTO THE LATE AFTERNOON.

THE SURFACE MAP AT 20Z DOES SHOW A WEAK COLD FRONT RUNNING
THROUGH WESTERN KENTUCKY AND THE NORTHWEST CORNER OF TENNESSEE.
ATMOSPHERIC MODELS SHOW THE SAME BOUNDARY DROPPING THROUGH MIDDLE
TENNESSEE OVERNIGHT, THEN COMING BACK AS A WARM FRONT TOMORROW
AFTERNOON AND EVENING AS A SURFACE LOW DEVELOPS OVER THE SOUTHERN
PLAINS TONIGHT AND CARRIES ACROSS MISSOURI TOMORROW. THE LOW WILL
CONTINUE TO TRACK NORTH OF THE OHIO VALLEY, KEEPING MIDDLE
TENNESSEE UNDER A MARITIME TROPICAL INFLUENCE, AND DRAGGING
ANOTHER COLD FRONT INTO THE MID STATE BY 12Z THURSDAY.

OF NOTE, THE STORM PREDICTION CENTER DOES PAINT MIDDLE TENNESSEE
INSIDE THEIR DAY 3 SLIGHT RISK AREA (THURSDAY AND THURSDAY NIGHT).

.LONG TERM...THE AFOREMENTIONED BOUNDARY WONT PROVIDE A CLEAN
FRONTAL PASSAGE, BUT WILL INSTEAD LINGER FOR A COUPLE OF DAYS
UNTIL A STRONG GREAT LAKES LOW PRESSURE CENTER EVOLVES AND FINALLY
BRINGS THE 500 MB LONGWAVE ACROSS MIDDLE TENNESSEE. AT LEAST TWO
DAYS OF HIGH PRESSURE WILL FOLLOW.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    57  81  61  78 /  30  30  30  40
CLARKSVILLE  55  79  62  77 /  20  30  40  40
CROSSVILLE   52  77  57  75 /  30  10  30  40
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, May 2, 5:00 AM CDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT TUE MAY 2 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
500 AM CDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH OUR AREA BRINGING SCATTERED
THUNDERSTORMS TODAY. ISOLATED SEVERE STORMS CONTAINING HAIL AND
DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

UNSETTLED WEATHER WILL AFFECT THE REGION WEDNESDAY THROUGH
EARLY SATURDAY AS A SERIES OF DISTURBANCES INTERACTS WITH A LINGERING
FRONT. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTER ACTIVATION IS
ALSO POSSIBLE LATE WEDNESDAY THROUGH EARLY SATURDAY.

13

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.